MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ROTALINK PLUS; CATHETER, CORONARY, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION ROTALINK PLUS; CATHETER, CORONARY, ATHERECTOMY
Model Number 3241
Medical Device Problem Codes Detachment of Device or Device Component (2907); Gas/Air Leak (2946); Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/04/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that the device got separated.The target lesion was located in the severely calcified proximal and middle third of anterior descending artery.A 1.75mm rotalink plus was selected for use.During the procedure, the physician first used a 1.50mm rotalink plus without any problem.Then they requested to use the 1.75mm rotalink plus as either the da vessel was calcified or they just want to exchange to a larger olive size.When a draw test was performed outside the patient, the rotation speed was unstable.When the pedal was activated at the speed of 160,000rpm, it later dropped to 120-110,000rpm sharply.The connectors were checked several times if they were properly in place.However, the physician felt a slight leak in the lower part of the device.Upon withdrawal, the 1.75mm rotalink plus got separated and the physician opted to used only the 1.50mm rotalink plus.No patient complications were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
E1: initial reporter facility name - (b)(6) hospitalares.Device evaluated by manufacturer: the device was returned for analysis.The advancer, drive shaft, and handshake connection were visually and microscopically examined.Inspection of the device found that the advancer handshake connection was bent.During inspection of the remainder of the device, there were no detachments identified.Functional testing was performed by attempting to rotate the drive shaft, and the drive shaft was able to be rotated.When the rotablator advancer was connected to the rotablator console control system and the foot pedal was pressed, the device stalled and would not run due to the bent handshake connection.The sound of air escaping the device was heard during the stall.Product analysis confirmed the reported rotation issues and air leak, as the handshake connection was bent and caused a device stall; the sound of air escaping the device was heard during the stall.The reported detachment was not able to be confirmed, as there were no detachments noted during inspection of the device.

Brand Name
ROTALINK PLUS
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
model farm road
cork
EI  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key13289137
Report Number2134265-2022-00331
Device Sequence Number4409130
Product Code MCX
UDI-Device Identifier08714729228370
UDI-Public08714729228370
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
P900056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/09/2022
Device Model Number3241
Device Catalogue Number3241
Device Lot Number0026603258
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/04/2022
Supplement Date Received by Manufacturer01/06/2023
Initial Report FDA Received Date01/19/2022
Supplement Report FDA Received Date01/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age73 YR
Patient SexMale
Patient RaceWhite